Texas, 2004Damaging Wind in Texas, June 7, 2004
June 7, 2004 · NWS MAF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 7, 1:24 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 1:24 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT MON JUN 7 2004
.SHORT TERM...
SHORT TERM CONCERN INCLUDE CONVECTION LATE THIS AFTERNOON AND
EVENING IN THE WESTERN CWFA AND THE POSSIBILITY OF LOW CLOUDS LATE
TONIGHT OVER THE EAST. AN ANTICYCLONIC CIRCULATION ASSOCIATED WITH
THE WEAK MID LEVEL RIDGE IS NOTED ON SATELLITE IMAGERY ATTM OVER
SOUTHEAST NEW MEXICO. A SURFACE TROUGH REMAINS STRETCHED ALONG THE
HIGHER TERRAIN FROM THE MOUNTAINS OF SOUTHEAST NEW MEXICO SOUTH
ACROSS THE BIG BEND. BOTH FEATURES WILL PERSIST THROUGH 12Z TUESDAY
WITH A SLIGHT EASTWARD SHIFT OF THE RIDGE AXIS THIS EVENING. UPSLOPE
FLOW/WEAK CONVERGENCE ALONG TROUGH...AND WEAK INSTABILITY INDICATES
THE POTENTIAL FOR STORMS ALONG AND NEAR THE TROUGH/MOUNTAINS. HAVE
DRAWN CHANCE POPS IN THE FAVORED AREAS OF THE DAVIS MOUNTAINS AND
NEAR THE BEST LOW LEVEL CONVERGENCE/TROUGH ACROSS NORTHWEST EDDY
COUNTY FOR THIS EVENING. FORECAST SOUNDINGS SUPPORT THE POTENTIAL
FOR ISOLATED SEVERE WIND GUSTS GIVEN DEEP INVERTED V PBL...BUT WITH
LIMITED INSTABILITY AND WARM PROFILES SEVERE HAIL THREAT SHOULD BE
MINIMAL. ACTIVITY SHOULD DECREASE AROUND/SHORTLY AFTER MIDNIGHT.
A 45 KT LLJ IS PROGGED TO DEVELOP OVERNIGHT OVER THE EASTERN PARTS
OF THE FA IN RESPONSE TO HEIGHT/PRESSURE FALLS OVER THE CENTRAL/
SOUTHERN PLAINS AS THE MID LEVEL FLOW INCREASES AND BECOMES
SOUTHWESTERLY OVER THE CENTRAL ROCKIES. THIS COULD PROMOTE STRATUS
OVER THE EASTERN ZONES GENERALLY AFTER MIDNIGHT.
.LONG TERM...
MODEL ENSEMBLES SUGGEST A CONTINUANCE OF THE ONGOING FLOW REGIME
THROUGH THE NEXT SEVERAL DAYS. A SYNOPTICALLY QUIESCENT DRYLINE
SITUATION WILL PERSIST AS WELL...WITH MIXING EAST DURING THE DAY AND
A RETREAT BACK TO THE MOUNTAINS AT NIGHT. WHILE THE AIRMASS TO THE
EAST OF THIS BOUNDARY WILL BE SOMEWHAT UNSTABLE...THE CAP WILL
REMAIN IN PLACE AND WILL GREATLY LIMIT CONVECTIVE INITIATION. THE
BEST CHANCES FOR DIURNALLY DRIVEN THUNDERSTORMS WILL BE ALONG THE
BOUNDARY AND OVER THE DAVIS MOUNTAINS THROUGH WEDNESDAY WHERE LOW
LEVEL CONVERGENCE AND OROGRAPHY...RESPECTIVELY...MAY BE SUFFICIENT
FOR AT LEAST LOW ORDER POPS. THE CAP LOOKS TOO STRONG EVERYWHERE
THURSDAY...BUT HEIGHT/THICKNESS FALLS AND BETTER UPPER DYNAMICAL
SUPPORT ARE FORECAST TO MOVE INTO THE REGION FRIDAY. AS A RESULT
WEVE REINTRODUCED POPS ALONG THE DRYLINE AND OVER THE MOUNTAINS
FRIDAY. AT THIS TIME WE WILL MAINTAIN A DRY FORECAST THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE
MIDLEVEL THERMAL RIDGE REMAINS IN PLACE. HAVE NUDGED MAXIMA AND
MINIMA TOWARD A BLEND OF PERSISTENCE AND THE PREVIOUS FORECAST
INITIALLY WITH A TREND TOWARD ENSEMBLE GUIDANCE THEREAFTER. SKY
GRIDS TWEAKED TO REFLECT LIKELIHOOD OF CONVECTIVE DEBRIS. LASTLY...
MOISTURE AND WIND GRIDS REFLECT A BLEND OF ETA/GFS AND GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 95 71 94 / 0 0 0 0
CARLSBAD NM 67 100 65 100 / 30 10 10 10
DRYDEN TX 73 93 69 94 / 10 0 0 0
FORT STOCKTON TX 72 98 68 99 / 10 10 10 10
GUADALUPE PASS TX 65 91 66 91 / 20 10 10 10
HOBBS NM 66 96 64 95 / 10 10 10 10
MARFA TX 61 93 57 89 / 30 20 20 20
MIDLAND INTL AIRPORT TX 70 95 69 96 / 0 10 10 10
ODESSA TX 70 97 68 96 / 0 10 10 10
WINK TX 70 102 69 103 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
10/70
Hazardous weather outlook, Jun 7, 1:00 PM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT MON JUN 7 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080900-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
200 PM CDT (100 PM MDT) MON JUN 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND THIS EVENING OVER THE MOUNTAINS OF SOUTHEAST NEW MEXICO AND
WEST TEXAS...AND THE ADJACENT PLAINS. A FEW OF THESE STORMS MAY
PRODUCE LOCALLY INTENSE WIND GUSTS OVER 60 MPH. THERE WILL BE A
LESSER THREAT FOR HAIL TO THE SIZE OF PENNIES. A FEW LOCALS THAT ARE
MOST LIKELY TO BE AFFECTED BY STRONG STORMS LATER TODAY AND THIS
EVENING INCLUDE ARTESIA...CARLSBAD...PINE SPRINGS...FORT DAVIS...AND
MARFA. THE MOST LIKELY TIME FOR STRONG THUNDERSTORMS TO DEVELOP WILL
BE BETWEEN THE HOURS OF 4 PM AND 8 PM CDT (3 PM AND 7 PM MDT).
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACROSS THE FAR WESTERN PARTS OF THE
OUTLOOK AREA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF AN ISOLATED
SEVERE STORM OCCURANCE LATE THIS AFTERNOON AND THIS EVENING.
ELSEWHERE...SPOTTER ACTIVATION IS NOT ANTICIPATED.
LINDLEY
Thunderstorm Wind, Presidio
- When
- June 7, 7:35 PM CST to 7:40 PM CST
- Where
- Presidio County, 5 mi N of Shafter
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.867, -104.317
For the second time in a week, severe thunderstorm winds impacted the Cibola Ranch north of Shafter. Employees at the ranch reported that large tree limbs were broken by 70 MPH winds on the evening of the 7th as an isolated severe thunderstorm moved south across parts of Presidio County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, June 7, 20043 deaths · 1 event
- Hail and Damaging Wind in Nebraska, June 7, 2004$27,000 · 1.75 in hail · 9 events
- Damaging Wind in Texas, June 7, 20041 injured · $20,000 · 55 kt wind · 1 event
- Flash Flooding in Mississippi, June 7, 2004$21,000 · 2 events
- Lightning Strike in Florida, June 7, 20042 injured · 1 event
- Hail and Damaging Winds in Minnesota, June 7 to 8, 20041.75 in hail · 15 events
- Flash Flooding and Hail in Oklahoma, June 7, 2004$7,000 · 1 in hail · 10 events
- Hail and Damaging Winds in North Dakota, June 7, 200496 kt wind · 5 events
- Hail in Texas, June 7, 20041.75 in hail · 5 events
- High Wind in Montana, June 7, 200450 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 7, 2004$1,000 · 60 kt wind · 3 events
- Hail in Michigan, June 7 to 8, 20040.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405191.